Page 2 of 2 FirstFirst 12
Results 11 to 15 of 15

Thread: Venlafaxine and head shocks

  1. #11
    Join Date
    Mar 2007
    Posts
    1,305

    Re: Venlafaxine and head shocks

    Thanks Clio, that's interesting. I feel sure it's got to be linked to electrical impulses somehow. But I might be talking nonsense I've not had the dry tongue you mention, that I can think of. The only other side effect I got was upper gastric pain, so I take omeprazole to combat that and try to make sure I take the ven with food.

    I noticed a post on the citalopram board about this head shock thing with late doses too, which I will try to get around to replying to soon. Reckon our elite club could be bigger than we think. My theory, and that's all it is (!) is that some people just metabolise these drugs much quicker than others, and those people are more likely to experience withdrawal more quickly if late or missing doses. Would love to know what really causes this.
    __________________
    'If you're going through hell, keep going' (Winston Churchill)

  2. #12
    Join Date
    Nov 2009
    Posts
    4,512

    Re: Venlafaxine and head shocks

    Raindrops, thank you SO MUCH for taking the time to write this all out. It is really helpful and instructive, I will follow the method you have adopted (a GP had already mentioned halving, but quartering sounds even better).

    Many thanks again

  3. #13

    Re: Venlafaxine and head shocks

    I had the same issue as you OP and I have to take 75mg XR twice daily. Apparently splitting the XR is a recognised way to take this med as some people metabolize quicker and with it having such a short half life that means that some people don't get close to lasting 24 hours xx

  4. #14
    Join Date
    Jul 2016
    Posts
    1,146

    Re: Venlafaxine and head shocks

    I had these brain zap things when I came of citalopram and sertraline. The first time I missed a dose of ven I had them too.

    I call them brain zaps. Sometimes you can be sitting there and I get a sensation of a jolt in my brain. When I have these I have the feeling when moving the eyes, but it's not like a zap. It's like little twinges or shocks in the brain. I can't explain it properly. I've told my doctor before and they just think I'm making it up.

    When I went cold turkey off sertraline a year ago I had them for weeks before they finally went away.
    __________________
    Software Developer. HA. Ex window fitter. I record podcasts: https://anxietyjames.podbean.com/e/a...ty-affects-me/

  5. #15
    Join Date
    Mar 2007
    Posts
    1,305

    Re: Venlafaxine and head shocks

    Yes, that's exactly it! Horrible feeling. Doctors have never taken much notice when I've mentioned it, and it's on my list of things to ask the psychiatrist. I'd love to know what causes it.
    __________________
    'If you're going through hell, keep going' (Winston Churchill)

Page 2 of 2 FirstFirst 12

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Shocks in head
    By desperate in forum Symptoms
    Replies: 9
    Last Post: 28-04-13, 01:08
  2. Head Shocks, Please help!!!
    By MVP123 in forum Symptoms
    Replies: 3
    Last Post: 09-11-08, 20:24
  3. Head shocks/brain zaps
    By mabelina in forum Sertraline / Zoloft / Lustral
    Replies: 4
    Last Post: 22-09-08, 23:11
  4. Head Shocks!
    By Laura xx in forum Symptoms
    Replies: 12
    Last Post: 01-05-08, 21:40

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •